zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Biseparating maps between Lipschitz function spaces. (English) Zbl 1169.47024
Let $X,Y$ be bounded complete metric spaces and let $E,F$ be (real or complex) normed spaces. We write $\text{Lip}(X,E)= \{$all bounded $E$-valued Lipschitz functions}; $\text{Lip}(X)= \{$all bounded Lipschitz functionals}; $L'(E,F)=\{$all linear bijections from $E$ to $F\}$. A map $T:\text{Lip}(X,E)\to \text{Lip}(Y,F)$ is said to be separating if $T$ is linear and $\|Tf(y)\|\,\|Tg (y)\|=0$ for all $y\in Y$, whenever $f,g\in \text{Lip}(X,E)$ satisfy $\|fx<\|\|g(x) \|=0$ for all $x\in X$. $T$ is said to be biseparating if $T$ is bijective and both $T$ and $T^{-1}$ are separating. The authors establish the following results. Proposition 1. Let $T:\text{Lip}(X,E)\to \text{Lip}(Y,F)$ be a biseparating map. Then there exists a bi-Lipschitz homeomorphism $h:Y \to X$ and a map $J:Y\to L'(E,F)$ such that $Tf(y)=(Jy) (f(h(y)))$ for all $f\in \text{Lip}(X,E)$ and $y\in Y$. Proposition 2. Let $T:\text{Lip}(X)\to \text{Lip}(Y)$ be a bijective separating map. If $Y$ is compact, then $T$ is biseparating and continuous.

MSC:
47B38Operators on function spaces (general)
46E10Topological linear spaces of continuous, differentiable or analytic functions
54C35Function spaces (general topology)
WorldCat.org
Full Text: DOI
References:
[1] Abramovich, Y. A.; Kitover, A. A.: Inverses of disjointness preserving operators, Mem. amer. Math. soc. 143 (2000) · Zbl 0974.47032
[2] Araujo, J.: Linear biseparating maps between spaces of vector-valued differentiable functions and automatic continuity, Adv. math. 187, 488-520 (2004) · Zbl 1073.47031 · doi:10.1016/j.aim.2003.09.007
[3] Araujo, J.: Realcompactness and Banach -- stone theorems, Bull. belg. Math. soc. Simon stevin 11, 247-258 (2004) · Zbl 1077.46029 · euclid:bbms/1086969315
[4] Araujo, J.: Realcompactness and spaces of vector-valued functions, Fund. math. 172, 27-40 (2002) · Zbl 0997.46028 · doi:10.4064/fm172-1-3
[5] Araujo, J.: Separating maps and linear isometries between some spaces of continuous functions, J. math. Anal. appl. 226, 23-39 (1998) · Zbl 0918.46026 · doi:10.1006/jmaa.1998.6031
[6] Araujo, J.; Font, J. J.: Linear isometries on subalgebras of uniformly continuous functions, Proc. edinb. Math. soc. (2) 43, 139-147 (2000) · Zbl 0945.46032 · doi:10.1017/S0013091500020757
[7] Araujo, J.; Jarosz, K.: Automatic continuity of biseparating maps, Studia math. 155, 231-239 (2003) · Zbl 1056.46032 · doi:10.4064/sm155-3-3
[8] Bustamante, J.; Arrazola, J. R.: Homomorphisms on Lipschitz spaces, Monatsh. math. 129, 25-30 (2000) · Zbl 0991.54029
[9] L. Dubarbie, Separating maps between spaces of vector-valued absolutely continuous functions, Canad. Math. Bull., in press · Zbl 1217.47067 · doi:10.4153/CMB-2010-035-7
[10] Font, J. J.; Hernández, S.: On separating maps between locally compact spaces, Arch. math. (Basel) 63, 158-165 (1994) · Zbl 0805.46049 · doi:10.1007/BF01189890
[11] Garrido, M. I.; Jaramillo, J. A.: Homomorphisms on function lattices, Monatsh. math. 141, 127-146 (2004) · Zbl 1058.54008 · doi:10.1007/s00605-002-0011-4
[12] Garrido, M. I.; Jaramillo, J. A.: Lipschitz-type functions on metric spaces, J. math. Anal. appl. 340, 282-290 (2008) · Zbl 1139.46025 · doi:10.1016/j.jmaa.2007.08.028
[13] Gau, H. L.; Jeang, J. S.; Wong, N. C.: Biseparating linear maps between continuous vector-valued function spaces, J. aust. Math. soc. 74, 101-109 (2003) · Zbl 1052.47017 · doi:10.1017/S1446788700003153
[14] Hernández, S.; Beckenstein, E.; Narici, L.: Banach -- stone theorems and separating maps, Manuscripta math. 86, 409-416 (1995) · Zbl 0827.46032 · doi:10.1007/BF02568002
[15] Jarosz, K.: Automatic continuity of separating linear isomorphisms, Canad. math. Bull. 33, 139-144 (1990) · Zbl 0714.46040 · doi:10.4153/CMB-1990-024-2
[16] Jeang, J. S.; Wong, N. C.: On the Banach -- stone problem, Studia math. 155, 95-105 (2003) · Zbl 1056.46011 · doi:10.4064/sm155-2-1
[17] Jeang, J. S.; Wong, N. C.: Weighted composition operators of $C0(X)$’s, J. math. Anal. appl. 201, 981-993 (1996) · Zbl 0936.47011 · doi:10.1006/jmaa.1996.0296
[18] Jiménez-Vargas, A.: Disjointness preserving operators between little Lipschitz algebras, J. math. Anal. appl. 337, 984-993 (2008) · Zbl 1159.46030 · doi:10.1016/j.jmaa.2007.04.045
[19] Jiménez-Vargas, A.; Villegas-Vallecillos, M.; Wang, Y. S.: Banach -- stone theorems for vector-valued little Lipschitz functions, Publ. math. Debrecen 74, No. 1 -- 2, 81-100 (2009) · Zbl 1210.46027
[20] A. Jiménez-Vargas, Y.S. Wang, Linear biseparating maps between vector-valued little Lipschitz function spaces, preprint · Zbl 1211.46033 · doi:10.1007/s10114-010-9146-8
[21] Kantrowitz, R.; Neumann, M.: Disjointness preserving and local operators on algebras of differentiable functions, Glasg. math. J. 43, 295-309 (2001) · Zbl 0994.47030 · doi:10.1017/S0017089501020134
[22] Miao, X.; Cao, J.; Xiong, H.: Banach -- stone theorems and Riesz algebras, J. math. Anal. appl. 313, 177-183 (2006) · Zbl 1102.46017 · doi:10.1016/j.jmaa.2005.08.050
[23] Sherbert, D. R.: Banach algebras of Lipschitz functions, Pacific J. Math. 13, 1387-1399 (1963) · Zbl 0121.10203
[24] Su, Li Pi: Algebraic properties of certain rings of continuous functions, Pacific J. Math. 27, 175-191 (1968) · Zbl 0165.47403
[25] Weaver, N.: Lipschitz algebras, (1999) · Zbl 0936.46002
[26] T.C. Wu, Disjointness preserving operators between Lipschitz spaces, Master Thesis, NSYSU, Kaohsiung, Taiwan, 2006